Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

May 6, 2021Macon County, Trousdale County, Tennessee

NWS Nashville, TN issued this special weather statement at May 6, 2021, 6:00 PM CDT for Macon County, Trousdale County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2021, 6:00 PM CDT (23:00 UTC)
Expired
May 6, 2021, 6:45 PM CDT
In force
45 min
Issued by
NWS Nashville, TN

Counties Macon County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:54 PM CDTTSTM WND DMGLafayette, TNREPORT OF TREES AND POWERLINS DOWN ON SPRING CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1719 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS84 KOHX 062300
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
600 PM CDT Thu May 6 2021
 
TNZ008>010-029>031-062345-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN-
600 PM CDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHWESTERN
JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND
TROUSDALE COUNTIES UNTIL 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle,
Pleasant Shade and Boles.

LAT...LON 3662 8562 3635 8574 3637 8634 3664 8622
TIME...MOT...LOC 2300Z 272DEG 29KT 3651 8611 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:13 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, May 6, 2:13 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
213 PM CDT Thu May 6 2021

.DISCUSSION...

Convection beginning to take place upstream across the Mo bootheel
northeastward along the Ohio River. Latest Hrrr data has the
activity reaching our far northwestern corner around 3-4 pm. A svr
tstm watch is now in effect to our west. Severe wx parameters do
indeed look better across that area and not as favorable here.
Therefore, it looks as though the severe weather potential in our
western areas will largely be momentum dependent. That said, recent
storm history upstream will be key. So far, no reports of wind or
hail but a few warnings have been issued across the bootheel. For
our area, wind and hail are the primary threats for primarily those
areas west of i-65. The weakening convection will end across our
Plateau by 10pm - midnight.

Moving on, Friday is looking partly cloudy and nice with highs 65 to
70. Conditions will begin to change on Saturday as a warm front
begins to work northward. Low shower chances will return early
Saturday and continue into Saturday night. On Sunday, the warm front
will be north of the mid state and destabilization will be on the
increase. A cold frontal passage is expected Sunday evening. Prior
to this, frontal and pre frontal forcing will attempt to tap into
the instability and increasing shear. Another round of severe storms
will be possible. Note however that at this time we are not
outlooked. That will likely change to at least a marginal as we
approach Sunday.

For our near term temps, below normal values are expected. However,
we will be close to the normal, upper 70s highs, on Sunday, in
advance of that boundary.

In the ext fcst, after the fropa on Sunday evening, temperatures
will cool down to 7-10 degrees below normal for the entire week. The
subtropical jet will become active and send an inverted sfc trough
our way by Wednesday. So the week as a whole will be on the
unsettled side with low shower chances, except somewhat higher
chances for Wednesday.

Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches
over the next 7 days.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions through the first half of the day. -SHRA/-TSRA
will move through the area beginning with CKV as early as 20Z and
end with CSV by 05Z. Periods of decreased vis/cigs will
be possible if shower/storm passes directly over a terminal.

Winds will become predominantly W/NW by this afternoon and
continue through the remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      46  70  51  65  56 /  70   0  20  40  20
Clarksville    44  69  50  64  55 /  30   0  30  50  40
Crossville     42  62  46  58  50 /  30   0  20  40  20
Columbia       44  71  50  68  57 /  60   0  20  40  10
Lawrenceburg   45  70  50  70  57 /  60   0  20  30  10
Waverly        45  69  51  66  56 /  40   0  30  50  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........08
Hazardous weather outlook, May 6, 5:09 AM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
509 AM CDT Thu May 6 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-071015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
509 AM CDT Thu May 6 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to severe thunderstorms will be possible this afternoon
into this evening mainly across our northwestern counties. Main
concerns are damaging wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

09

In the hours before

Local storm report, May 6, 5:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND DMG     SPRINGFIELD             36.50N  86.88W
05/06/2021                   ROBERTSON          TN   EMERGENCY MNGR

            TREES DOWN 200 BLOCK N MAIN STREET.

&&

EVENT NUMBER OHX2100482

FBORDEN
Local storm report, May 6, 5:43 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
543 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     ADAMS                   36.58N  87.07W
05/06/2021                   ROBERTSON          TN   EMERGENCY MNGR

            REPORTS OF TREESD DOWN ON OLD WASHINGTON ROAD.

&&

EVENT NUMBER OHX2100483

FBORDEN
Local storm report, May 6, 5:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     HOHENWALD               35.55N  87.56W
05/06/2021                   LEWIS              TN   EMERGENCY MNGR

            REPORTS OF TREES DOWN ON WOODMERE DRIVE AND MULTIPLE
            REPORTS OF STRONG WINDS ACROSS THE AREA.

&&

EVENT NUMBER OHX2100484

FBORDEN
Local storm report, May 6, 5:49 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     3 W LAWRENCEBURG        35.25N  87.39W
05/06/2021                   LAWRENCE           TN   EMERGENCY MNGR

            EM REPORTED TREES DOWN ALONG GRANDDADDY RD NEAR TN-242.
            POWER POLES SNAPPED AT ETHRIDGE.

&&

EVENT NUMBER OHX2100485

FBORDEN
Local storm report, May 6, 5:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT THU MAY 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     BRENTWOOD               36.00N  86.79W
05/06/2021                   WILLIAMSON         TN   TRAINED SPOTTER

            REPORT OF TREE DOWN ON GRANNY WHITE NEAR BRENTWOOD
            ACADEMY. #TSPOTTER

&&

EVENT NUMBER OHX2100486

FBORDEN
Special weather statement, May 6, 6:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
600 PM CDT Thu May 6 2021

TNZ008>010-029>031-062345-
Trousdale TN-Sumner TN-Clay TN-Jackson TN-Macon TN-Smith TN-
600 PM CDT Thu May 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...NORTHWESTERN
JACKSON...EAST CENTRAL SUMNER...NORTHWESTERN CLAY...MACON AND
TROUSDALE COUNTIES UNTIL 645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lafayette, moving east at 35 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Lafayette, Hartsville, Westmoreland, Red Boiling Springs, Bugtussle,
Pleasant Shade and Boles.

LAT...LON 3662 8562 3635 8574 3637 8634 3664 8622
TIME...MOT...LOC 2300Z 272DEG 29KT 3651 8611

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:44 PM CDTSpecial Weather StatementOHXStewart46 min
May 6, 4:04 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart26 min
May 6, 4:18 PM CDTSpecial Weather StatementOHXDickson, Houston, Humphreys42 min
May 6, 4:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart33 min
May 6, 4:35 PM CDTSpecial Weather StatementOHXHickman, Lewis, Perry, Wayne40 min
May 6, 4:44 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more31 min
May 6, 4:56 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson, Sumner34 min
May 6, 5:05 PM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more40 min
May 6, 5:09 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Rutherford, Smith and 4 more36 min
May 6, 5:29 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale31 min
May 6, 5:42 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more33 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningOHXBedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more45 min
May 6, 6:13 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Putnam, Rutherford and 4 more47 min
May 6, 6:27 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Warren48 min
May 6, 6:58 PM CDTSpecial Weather StatementOHXCumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 3 more47 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.